Localization in one dimensional random media

A scattering theoretic approach

Robert J Sims, Günter Stolz

Research output: Contribution to journalArticle

10 Citations (Scopus)

Abstract

We use scattering theoretic methods to prove exponential localization for random displacement models in one dimension. The operators we consider model both quantum and classical wave propagation. Our main tools are the reflection and transmission coefficients for compactly supported single site perturbations. We show that randomly displaced, non-reflectionless single sites lead to localization.

Original languageEnglish (US)
Pages (from-to)575-597
Number of pages23
JournalCommunications in Mathematical Physics
Volume213
Issue number3
StatePublished - Oct 2000
Externally publishedYes

Fingerprint

Random Media
Scattering
Transmission Coefficient
Reflection Coefficient
scattering
One Dimension
Wave Propagation
wave propagation
Perturbation
reflectance
operators
perturbation
coefficients
Operator
Model

ASJC Scopus subject areas

  • Mathematical Physics
  • Physics and Astronomy(all)
  • Statistical and Nonlinear Physics

Cite this

Localization in one dimensional random media : A scattering theoretic approach. / Sims, Robert J; Stolz, Günter.

In: Communications in Mathematical Physics, Vol. 213, No. 3, 10.2000, p. 575-597.

Research output: Contribution to journalArticle

@article{2bca6055ac76496c8d0e71b1659fb6b3,
title = "Localization in one dimensional random media: A scattering theoretic approach",
abstract = "We use scattering theoretic methods to prove exponential localization for random displacement models in one dimension. The operators we consider model both quantum and classical wave propagation. Our main tools are the reflection and transmission coefficients for compactly supported single site perturbations. We show that randomly displaced, non-reflectionless single sites lead to localization.",
author = "Sims, {Robert J} and G{\"u}nter Stolz",
year = "2000",
month = "10",
language = "English (US)",
volume = "213",
pages = "575--597",
journal = "Communications in Mathematical Physics",
issn = "0010-3616",
publisher = "Springer New York",
number = "3",

}

TY - JOUR

T1 - Localization in one dimensional random media

T2 - A scattering theoretic approach

AU - Sims, Robert J

AU - Stolz, Günter

PY - 2000/10

Y1 - 2000/10

N2 - We use scattering theoretic methods to prove exponential localization for random displacement models in one dimension. The operators we consider model both quantum and classical wave propagation. Our main tools are the reflection and transmission coefficients for compactly supported single site perturbations. We show that randomly displaced, non-reflectionless single sites lead to localization.

AB - We use scattering theoretic methods to prove exponential localization for random displacement models in one dimension. The operators we consider model both quantum and classical wave propagation. Our main tools are the reflection and transmission coefficients for compactly supported single site perturbations. We show that randomly displaced, non-reflectionless single sites lead to localization.

UR - http://www.scopus.com/inward/record.url?scp=0034349737&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0034349737&partnerID=8YFLogxK

M3 - Article

VL - 213

SP - 575

EP - 597

JO - Communications in Mathematical Physics

JF - Communications in Mathematical Physics

SN - 0010-3616

IS - 3

ER -